A generalisation of stationary distributions, and probabilistic program Algebra

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We generalise the classical notion of stationary distributions of Markov processes to a model of probabilistic programs which includes demonic nondeterminism. As well as removing some of the conditions normally required for stationarity, our generalisation allows the development of a complete theory linking stationary behaviour to long-term average behaviour - the latter being an important property that lies outside the expressive range of standard logics for probabilistic programs.

Original languageEnglish
Pages (from-to)279-289
Number of pages11
JournalElectronic Notes in Theoretical Computer Science
Volume45
DOIs
Publication statusPublished - Nov 2001

Keywords

  • Demonic nondeterminism
  • Markov decision processes
  • Markov process
  • Probabilistic program semantics
  • Probability
  • Stationary distribution

Fingerprint Dive into the research topics of 'A generalisation of stationary distributions, and probabilistic program Algebra'. Together they form a unique fingerprint.

  • Cite this